Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Subdominant ultrametrics


Authors: José M. Bayod and J. Martínez-Maurica
Journal: Proc. Amer. Math. Soc. 109 (1990), 829-834
MSC: Primary 54E35; Secondary 54E45
MathSciNet review: 1015676
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a metric space $ \left( {X,d} \right)$ we study the existence of an ultrametric $ \delta $ which is dominated by $ d$. We give a number of examples and prove, among other results, that such an ultrametric exists if $ \left( {X,d} \right)$ is locally compact and totally disconnected.


References [Enhancements On Off] (What's this?)

  • [BM] José M. Bayod and J. Martínez-Maurica, Ultrametrically tight extensions, Proc. Amer. Math. Soc. 101 (1987), 571-576. MR 908671 (88k:54046)
  • [D] Andreas W. M. Dress, Trees, tight extensions of metric spaces, and the cohomological dimension of certain groups: a note on combinatorial properties of metric spaces, Adv. in Math. 53 (1984), 321-402. MR 753872 (86j:05053)
  • [RAD] R. Rammal, J. C. Angles d'Auriac, and B. Doucot, On the degree of ultrametricity, J. Physique Lett. 46 (1985), L-945-L-952. MR 820624 (87a:82040)
  • [RTV] R. Rammal, G. Toulouse, and M. A. Virasoro, Ultrametricity for physicists, Rev. Modern Physics 58 (1986), 765-788. MR 854445 (87k:82105)
  • [W] S. Willard, General topology, Addison-Wesley, Reading, MA, 1970. MR 0264581 (41:9173)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E35, 54E45

Retrieve articles in all journals with MSC: 54E35, 54E45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1015676-1
PII: S 0002-9939(1990)1015676-1
Keywords: Ultrametric (space), subdominant ultrametric
Article copyright: © Copyright 1990 American Mathematical Society